Institutional members access full text with Ovid®

Lower Urinary Tract Destruction Due to Ketamine: A Report of 4 Cases and Review of Literature

Wu, Song MD; Lai, Yongqin PhD; He, Yingying MD; Li, Xianxin PhD; Guan, Zhichen PhD; Cai, Zhiming

Journal of Addiction Medicine: March 2012 - Volume 6 - Issue 1 - p 85–88
doi: 10.1097/ADM.0b013e3182312863
Case Report

Four young ketamine abusers with lower urinary tract symptoms presented to regional hospitals in Shenzhen, China. Investigations demonstrated contracted bladders and other urinary tract abnormalities. There have been few reports of similar findings in ketamine abusers in the Chinese mainland. We followed up each patient for 1.5 years and their individual treatment strategies are also discussed.

From the Shenzhen Second People's Hospital (SW, ZC), the First Affiliated Hospital of Shenzhen University, Guangdong, China; Institute of Urology (SW, YL, XL, ZG, ZC), Shenzhen PKU-HKUST Medical Center, Shenzhen, Guangdong, China; and Anhui Medical University (SW, YYH, XL, ZC), Hefei, Anhui, China.

Send correspondence and reprint requests to Zhichen Guan, Institute of Urology, Shenzhen PKU-HKUST Medical Center, Shenzhen 518036, Guangdong, China, or Zhiming Cai, Shenzhen Second People's Hospital, the First Affiliated Hospital of Shenzhen University and Institute of Urology, Shenzhen PKU-HKUST Medical Center, Shenzhen 518036, Guangdong; Anhui Medical University, Hefei 230022, Anhui, China. E-mail: doctor_wusong@126.com.

Both authors (SW and YL) contributed equally to the work.

Received June 06, 2011

Accepted August 03, 2011

© 2012 American Society of Addiction Medicine